Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Taking Dexedrine. Suggested no adrenaline. Better to take sustained capsules?

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 1201 Questions
I have been taking Dexedrine for 40 years and recently had an op. which required a GA. Half way through I had
To be brought round as I started,only for a second,to flatline. They told me that after all these years I had no
Adrenaline of my own.As they.put it "it had all been mashed out of me" I am and have been on a maintenance
Dose of ten 5mg.pills a day. I feel very scared and wonder if it would be better to take sustained capsules. I don't
Ever want to see another dex. In my life but I have been told that it would be XXXXXXX to stop.
Posted Sat, 22 Jun 2013 in General Health
Answered by Dr. Jorge Brenes-Salazar 2 hours later
dear patient,

thanks for your health concerns. It would be unsafe to abruptly discontinue dectroamphetamine after 40 years all of a sudden... it has to be done in the form of a gradual taper supervised by a physician. I presume that the medication was prescribed for attention deficit disorder or narcolepsy. the prescribing physician would have a conversation with you about a strategic taper down schedule and alternative options for treatment

truly yours

dr brenes salazar md
mayo clinic mn
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor